Alert archive / Wyoming / High Wind Warnings in 2012
High Wind Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 18, 2012, 12:33 PM MDT for 4 counties in Wyoming. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2012, 12:33 PM MDT (18:33 UTC)
- Expired
- Mar 18, 2012, 9:07 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 12:54 PM MDT | NON-TSTM WND GST 64 | 1 Nnw Jeffrey City, WY | |
| Mar 18, 1:54 PM MDT | NON-TSTM WND GST 59 | 1 Nnw Jeffrey City, WY | |
| Mar 18, 3:05 PM MDT | NON-TSTM WND GST 63 | Rock Springs, WY | |
| Mar 18, 4:46 PM MDT | NON-TSTM WND GST 59 | Lander, WY | |
| Mar 18, 4:50 PM MDT | NON-TSTM WND GST 61 | 5 Nnw South Pass Rest A, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WWUS75 KRIW 181833 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1233 PM MDT SUN MAR 18 2012 ...HIGH WINDS WILL BLAST CENTRAL WYOMING THIS AFTERNOON AND EVENING... .HIGH WINDS WILL BLAST CENTRAL WYOMING THIS AFTERNOON AND EVENING... AS A STRONG COLD FRONT PASSES THROUGH THE AREA. THE COLD FRONT... WHICH IS ALSO ASSOCIATED WITH A STRONG UPPER LEVEL JET...IS EXPECTED TO PRODUCE WIND GUSTS OF 60 TO 70 MPH...WITH LOCALLY HIGHER GUSTS OVER 75 MPH IN THE WIND RIVER MOUNTAINS. WYZ020-190300- /O.NEW.KRIW.HW.W.0015.120318T1833Z-120319T0900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1233 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THROUGH THE AFTERNOON AND CONTINUE INTO THE EARLY MORNING HOURS. * WIND...SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG INTERSTATE 25 AND HIGHWAYS 20 26...220 AND WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-190300- /O.NEW.KRIW.HW.W.0015.120318T1833Z-120319T0900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1233 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THROUGH THE AFTERNOON AND CONTINUE INTO THE EARLY MORNING HOURS. * WIND...SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG HIGHWAYS 287 FROM BEAVER RIM TO MUDDY GAP... AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-017-018-190300- /O.NEW.KRIW.HW.W.0015.120318T1833Z-120319T0300Z/ WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 1233 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...THE THREAT OF HIGH WINDS WILL CONTINUE THROUGH THE AFTERNOON UNTIL AROUND 9 PM WHEN THE COLD FRONT IS EXPECTED TO PASS TO THE EAST. * WIND...SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS. THE EAST SLOPES OF THE WIND RIVER MOUNTAINS INCLUDING SOUTH PASS CAN EXPECT 50 MPH WINDS GUSTING TO 75 MPH. * IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG HIGHWAYS 789...20 26...287 AND 28... INCLUDING SOUTH PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
2 follow-up statements
861 WWUS75 KRIW 190031 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 631 PM MDT SUN MAR 18 2012 ...HIGH WINDS WILL BLAST CENTRAL WYOMING THIS EVENING... .HIGH WINDS WILL BLAST CENTRAL WYOMING THIS EVENING...AS A STRONG COLD FRONT PASSES THROUGH THE AREA. THE COLD FRONT... WHICH IS ALSO ASSOCIATED WITH A STRONG UPPER LEVEL JET...IS EXPECTED TO PRODUCE WIND GUSTS OF 60 TO 70 MPH...WITH LOCALLY HIGHER GUSTS OVER 75 MPH IN THE WIND RIVER MOUNTAINS. WYZ020-190300- /O.CON.KRIW.HW.W.0015.000000T0000Z-120319T0900Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 631 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH THE EVENING AND CONTINUE INTO THE EARLY MORNING HOURS. * WIND...A REMOTE WEATHER SENSOR IN THE RATTLESNAKE RANGE MEASURED A WIND GUST OF 59 MPH AT 1 PM. SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE STILL EXPECTED. * IMPACTS...TRAVEL WILL BECOME DANGEROUS DURING PERIODS OF HIGH WIND FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG INTERSTATE 25 AND HIGHWAYS 20 26...220 AND WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-190300- /O.CON.KRIW.HW.W.0015.000000T0000Z-120319T0900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 631 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH THE EVENING AND CONTINUE INTO THE EARLY MORNING HOURS. * WIND...A 64 MPH WIND GUST WAS REPORTED AT 1 PM ONE MILE NORTH NORTHWEST OF JEFFREY CITY. SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. * IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG HIGHWAYS 287 FROM BEAVER RIM TO MUDDY GAP...AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-017-018-190300- /O.CON.KRIW.HW.W.0015.000000T0000Z-120319T0300Z/ WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 631 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * SUMMARY AND TIMING...THE THREAT OF HIGH WINDS WILL CONTINUE THROUGH THE EVENING UNTIL AROUND 9 PM WHEN THE COLD FRONT IS EXPECTED TO PASS TO THE EAST. * WIND...A PEAK WIND GUST OF 70 MPH FROM THE SOUTH OCCURRED AT LANDER AT 11 AM THIS MORNING. MORE RECENTLY A 59 MPH WIND GUST FROM THE SOUTH OCCURRED AT 445 PM THIS AFTERNOON. A 61 MPH WIND GUST WAS REPORTED 5 MILES SOUTH SOUTHWEST OF SOUTH PASS AT 450 PM. SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 70 MPH ARE STILL EXPECTED ACROSS THE WIND RIVER BASIN AND LANDER FOOTHILLS. THE EAST SLOPES OF THE WIND RIVER MOUNTAINS INCLUDING SOUTH PASS CAN EXPECT 50 MPH WINDS GUSTING TO 75 MPH. * IMPACTS...TRAVEL MAY BECOME DANGEROUS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG HIGHWAYS 789...20 26...287 AND 28... INCLUDING SOUTH PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ LIPSON
780 WWUS75 KRIW 190307 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 907 PM MDT SUN MAR 18 2012 ...WINDS HAVE DIMINISHED OVER MUCH OF CENTRAL WYOMING THIS EVENING... .SOUTH SOUTHWEST WINDS HAVE DIMINISHED OVER CENTRAL WYOMING. THEREFORE THE HIGH WIND WARNINGS FOR CENTRAL WYOMING HAVE BEEN CANCELLED OR ALLOWED TO EXPIRE. WYZ019-020-190415- /O.CAN.KRIW.HW.W.0015.000000T0000Z-120319T0900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 907 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE SOUTHWEST WINDS FROM THE GREEN MOUNTAINS TO CASPER HAVE DIMINISHED. THEFORE THE HIGH WIND WARNING FOR THIS AREA HAS BEEN CANCELLED. $$ WYZ015-017-018-190415- /O.CAN.KRIW.HW.W.0015.000000T0000Z-120319T0300Z/ WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER 907 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. SOUTHERLY WINDS HAVE DIMINISHED ACROSS THE WIND RIVER BASIN AND THE ADJACENT LANDER FOOTHILLS AND EAST SLOPE OF THE WIND RIVER MOUNTAINS. THEFORE THE HIGH WIND WARNING FOR THIS AREA HAS BEEN ALLOWED TO EXPIRE. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 18, 11:37 AM MDT, 56 minutes earlier.
Area forecast discussion, Mar 18, 11:37 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1137 AM MDT SUN MAR 18 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT THE BASE OF THE LONG ADVERTISED MAIN TROUGH CONTINUES TO DIG AND AMPLIFY JUST OFF THE CALIFORNIA/BAJA COAST. MANY LIGHTNING STRIKES HAVE BEEN OBSERVED THIS EVENING ACROSS SOUTHERN CALIFORNIA...SOUTHERN NEVADA AND ARIZONA JUST AHEAD OF THE TROUGH AXIS AND ALONG THE ROBUST LEAD SHORTWAVE. THIS STRONG SHORTWAVE WILL TRACK EAST ACROSS THE GREAT BASIN TODAY TOWARD WYOMING. JUST AHEAD OF THIS FEATURE...A STRONG PACIFIC COLD FRONT WILL BLAST ACROSS THE STATE FROM THE WEST SOUTHWEST WHICH WILL TURN RAIN SHOWERS INTO SNOW ACROSS THE FAR WEST AS WELL AS ACROSS SWEETWATER COUNTY. THE MAIN PORTION OF THE COLD FRONT WILL NOSE INTO SWEETWATER COUNTY WITH STRONG SURFACE CONVERGENCE AS SOUTH WINDS SHIFT SHARPLY TO THE WEST. H7 TEMPS WILL DROP FROM -2C TO -7C ACROSS CENTRAL SWEETWATER COUNTY FROM 12Z THIS MORNING TO 00Z THIS EVENING. THE MAIN VORT MAX WILL ALSO TRACK NORTHEAST ACROSS SWEETWATER COUNTY THIS EVENING. WILL LAUNCH A WINTER WEATHER ADVISORY FOR SWEETWATER COUNTY...SOUTHERN LINCOLN COUNTY...THE UPPER GREEN RIVER BASIN AND ADJACENT FOOTHILLS...AND THE WEST SLOPE OF THE WIND RIVER MOUNTAINS INCLUDING SOUTH PASS VALID FROM 15Z THIS MORNING THROUGH 12Z MONDAY. SOUTH PASS COULD EXPERIENCE VERY LOW VISIBILITY DURING THE HEIGHT OF THIS EVENT BY EARLY THIS EVENING FROM SNOW AND BLOWING SNOW. THE JET COUPLET...STRENGTHENING Q VECTOR FORCING AND A NORTH BOUND CLOSED MID LEVEL CIRCULATION WILL PRODUCE SUB ADVISORY SNOW AMOUNTS ACROSS THE REST OF WESTERN WYOMING TODAY AND TONIGHT BUT THESE AREAS WILL BE TOO FAR NORTH TO CATCH THE BRUNT OF THE SOUTHERN STREAM ENERGY. IN ADDITION TO THE ABOVE MENTIONED DYNAMICS...THERE WILL BE ENOUGH INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS AS WELL...ESPECIALLY JUST AHEAD OF AND ALONG THE FRONT. BESIDES PRODUCING SMALL HAIL AND SNOW PELLETS...GIVEN THE LOWERING FREEZING LEVEL...THESE THUNDERSTORMS WILL SUPERIMPOSE THEIR DOWNDRAFTS ONTO THE STRONG GRADIENT WIND WHICH MAY PRODUCE LOCAL BRIEF WIND GUSTS OF 60 MPH. OTHERWISE...SOUTH SOUTHWEST WINDS WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS THE EAST HALF OF THE CWA AHEAD OF THIS APPROACHING FEATURE TODAY AS BOUNDARY LEVEL WINDS BLOW FROM THE SOUTH SOUTHWEST AT 30 MPH TODAY AND TONIGHT. THE GRADIENT WILL NOT BE HIGH ENOUGH TO WARRANT A HIGH WIND EVENT. MANY AREAS WILL SE FALLING TEMPERATURES THROUGHOUT THE DAY TODAY WITH MANY MORNING HIGH TEMPERATURES EXPECTED. SOME RAIN TURNING TO SNOW SHOWERS WILL SPILL OVER TO AREAS EAST OF THE DIVIDE THIS AFTERNOON AND TONIGHT. THE HIGHER PEAKS OF THE BIG HORN MOUNTAINS COULD SEE 4 TO 8 INCHES OF SNOW BY MONDAY MORNING. H7 TEMPS ARE EXPECTED TO PLUNGE TO -10C BY 12Z MONDAY ACROSS MUCH OF THE AREA. A SECONDARY COLD FRONT WILL SPREAD MORE WIDESPREAD RAIN AND SNOW SHOWER ACTIVITY SOUTH ACROSS AREAS EAST OF THE DIVIDE TO EASTERN FREMONT AND NATRONA COUNTIES BY 18Z MONDAY AS MOISTURE WRAPS AROUND THE BACKSIDE OF THE MID LEVEL CIRCULATION AND THE 500MB CLOSED LOW FORMS OVERHEAD. THE WESTERN WIND RIVER BASIN APPEARS THAT IT WILL GET SPARED MUCH OF THE PRECIP WITH THIS EVENT. HIGH TEMPERATURES WILL ONLY BE IN THE LOW TO MID 40S MONDAY EAST OF THE DIVIDE WHICH WILL SEEM MUCH COLDER THAN IT HAS BEEN DURING THE LAST FEW DAYS AS THIS WILL BE AROUND 25 DEGREES COLDER THAN IT HAS BEEN. THE RAIN AND SNOW SHOWERS WILL TAPER OFF TONIGHT AS THE TROUGH SLOWLY EXITS TO THE EAST. LOW TEMPERATURES WILL FALL TO THE SINGLE DIGITS IN MANY AREAS OF THE WEST BY TUESDAY MORNING. THEN SNOWFALL WILL INCREASE SOMEWHAT OVER THE FAR WEST BEGINNING TUESDAY AND CONTINUE THROUGH TUESDAY NIGHT AS A SHORT LIVED FLAT RIDGE AXIS PASSES TO THE EAST AND THE FLOW BECOMES MORE WESTERLY AND DIFLUENT. .LONG TERM...WEDNESDAY THROUGH SUNDAY WESTERLIES ARE DISPLACED NWD BEHIND OUR EARLY WEEK SYSTEM LEAVING US IN ANOTHER WARMING TREND. ECMWF HAS TRENDED TOWARDS THE GFS TONIGHT AS EXPECTED WITH REGARDS TO OUR THURSDAY SHORTWAVE THAT JUST SKIMS BY TO THE NORTH. ALTHOUGH THE ECMWF STILL WANTS TO PUSH A COLD FRONT SOUTH INTO OUR NORTHERN ZONES THURSDAY NIGHT AND FRIDAY MORNING RESULTING IN COOLER HIGHS ACROSS OUR NORTH ON FRIDAY. THE GFS IS WARM AND DRY WITH SW WINDS. CURRENT FORECAST HAS SOME COOLING ACROSS THE NORTH BUT NOTHING CLOSE TO WHAT WOULD RESULT IF THE ECMWF IS RIGHT. BIGGER DIFFERENCES OCCUR THE LAST FEW DAYS OF THE MEDIUM RANGE AS THE MODELS DIVERGE AS TO THE EVOLUTION OF THE NEXT TROUGH OVER THE EASTERN PACIFIC. THE GFS IS FURTHEST EAST DROPPING THE SYSTEM JUST OFF THE WEST COAST OVER THE WEEKEND. THE ECMWF IS OUT NEAR 140W WITH THE GEM AND UKMET ARE ABOUT HALF WAY IN BETWEEN. THE GFS HAS TRENDED A LITTLE FURTHER WEST SO WILL KEEP A GENERALLY DRY AND MILD...TO WARM...FORECAST THROUGH THE WEEKEND. TEMPERATURES LOOK VERY SIMILAR TO THIS WEEKEND WITH INCREASING SOUTHERLY FLOW ONCE AGAIN...ESPECIALLY BY SUNDAY. && .AVIATION.../12Z ISSUANCE/ AN UPPER LEVEL DISTURBANCE SLOWLY MOVING INTO THE AREA WILL BRING AREAS OF SNOW AND AREAS OF MVFR TO AREAS WEST OF THE DIVIDE THIS AFTERNOON ALONG WITH FREQUENT MOUNTAIN OBSCURATIONS MAINLY INTO KJAC...KPNA AND KBPI. AS THIS DISTURBANCE CONTINUES TO LIFTS NORTHWARD...WIDELY SCATTERED SHOWERS WILL DEVELOP NORTH OF A VCNTY KLND-KCPR LINE ALONG WITH INCREASING SSW SFC WINDS LATER SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WITH THE OUTSIDE CHANCE OF A THUNDERSTORM CB WAS ADDED TO SOME TAFS. COLDER AIR AND AREAS OF MVFR -SN WILL PUSH INTO NORTH CENTRAL WYOMING...MAINLY AT KCOD AND KWRL...AFTER 06Z MONDAY. SCATTERED TO NUMEROUS MVFR-IFR SNOW SHOWERS AND FREQUENT MOUNTAIN OBSCURATIONS WILL PREVAIL ACROSS NW WYOMING...VICINITY KJAC...THROUGH THIS PERIOD. && .FIRE WEATHER... MILD AND WINDY WEATHER WILL OCCUR THIS MORNING ACROSS CENTRAL AND EAST CENTRAL WYOMING BEFORE A STRONG PACIFIC COLD FRONT COMES BLASTING IN FROM THE WEST ACROSS WYOMING LATER THIS MORNING AND AFTERNOON. RAIN SHOWERS WILL TURN TO NUMEROUS SNOW SHOWERS AS THE FRONT TRACKS ACROSS THE AREA WITH STRONG SOUTH WINDS SHIFTING TO THE WEST. SOUTHWEST WYOMING WILL EXPERIENCE THE BRUNT OF THE SNOWFALL TODAY AND TONIGHT WITH ACCUMULATING SNOW ALSO EXPECTED IN THE REST OF WESTERN WYOMING AS WELL AS OVER THE BIG HORN MOUNTAINS. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TODAY AND THIS EVENING...SOME OF WHICH MAY PRODUCE GUSTS AS HIGH AS 60 MPH ALONG WITH SMALL HAIL. RAIN AND SNOW SHOWERS WILL SPREAD TO AREAS EAST OF THE DIVIDE LATER TODAY AND TONIGHT. MONDAY WILL BE A COOL SHOWERY DAY WITH RAIN AND SNOW SHOWERS EXPECTED. HIGH TEMPERATURES WILL BE AROUND 25 DEGREES COOLER ACROSS MANY AREAS EAST OF THE DIVIDE MONDAY. TEMPERATURES WILL RECOVER TO MILDER READINGS DURING THE REMAINDER OF THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 AM MDT MONDAY WYZ014-025>030. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Mar 18, 4:00 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN MAR 18 2012 WYZ001>020-022>030-191100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN MAR 18 2012 ...WINTER WEATHER ADVISORY FOR SOUTHWEST WYOMING TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOWFALL IS EXPECTED IN WESTERN WYOMING TODAY AND TONIGHT WITH THE HEAVIEST SNOWFALL EXPECTED IN SOUTHWEST WYOMING. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TODAY WHICH WILL LIKELY BE ACCOMPANIED BY STRONG GUSTY WINDS AND SMALL HAIL. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH ARE EXPECTED ACROSS EAST CENTRAL WYOMING TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 50 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Mar 18, 12:07 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1207 PM MDT SUN MAR 18 2012 WYZ017-018-182200- LANDER FOOTHILLS-WIND RIVER BASIN- 1207 PM MDT SUN MAR 18 2012 STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE LANDER FOOTHILL AND THE WIND RIVER BASIN...INCLUDING THE CITIES OF LANDER AND RIVERTON. AT 1100 AM A GUST TO 70 MPH WAS OBSERVED AT THE LANDER AIRPORT. A COLD FRONT WILL SLIDE ACROSS THE AREA LATE THIS AFTERNOON...AND WILL BRING THE CHANCE OF A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. BRIEF ISOLATED GUSTS OF 60 MPH ARE POSSIBLE NEAR ANY STRONGER SHOWERS OR THUNDERSTORMS. STAY TUNED THROUGH THE DAY FOR UPDATES ON THIS POTENTIALLY HAZARDOUS WEATHER SITUATION. WOLCOTT
Local storm report, Mar 18, 12:10 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1210 PM MDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM NON-TSTM WND GST LANDER 42.83N 108.73W
03/18/2012 M70.00 MPH FREMONT WY ASOS
1135 AM NON-TSTM WND GST ROCK SPRINGS 41.60N 109.22W
03/18/2012 M61.00 MPH SWEETWATER WY ASOS
&&
WOLCOTTThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:57 AM MDT | Winter Weather Advisory | RIW | Fremont, Lincoln, Sublette, Sweetwater | 20 hr |
Nearby
High Wind Warnings in Wyoming, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.